Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Peripheral Neuropathy
Mar 31, 2012

Dear Dr. Keith Henry, M.D.

Excuse me to asking the same question again. I was started (d4t+3tc+nvp) last 6 months, I was taken this combo for 5 months. After developing PN I was switched to (AZT+3tc+nvp). I am taking this combo since last two months. But still I have the same pain when I get last six months back. And since last week I have headache on evening time.Now my CD4 485(as on Feb 2012)

Even I can't take turn on sleep, its horrible in my both feets.

Can I stop this pain using with Acetyl L Carnitine or Alpha Lypoic Acid?

Is my combo(AZT+3tc+NVP) is safe for P.N? Is this combo also increasing P.N?

Can I stop my HIV drugs for some while? if No please suggest affordable drugs in India which cannot cause PN.

Pls Help Me. I am panic with these sharp pains in my thighs. Sorry for my English

Response from Dr. Henry

Thigh pain would be somewhat unusual for standard HIV drug related peripheral neuropathy (usually worse in toes/feet and lower legs before thighs involved). If due to drugs then switching off offending drug (such as stavudine) may result in very very slow recovery including when switched to azt. Suggest trying to switch from azt to either tenofovir or abacavir which may result in better improvement if the neuropathy was due to the HIV drugs. The vitamins you are taking may help modestly in some patients but have been conclusively shown to improve peripheral neuropathy. Pain meds (analgesics or drugs like amitryptiline) can be an important part of alleviating the discomfort. KH



Previous
Atripla and Jack3d?
Next
My buffalo hump won't disappear, my tests are normal?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement